COMMON blood pressure drugs have been recalled over contamination fears with a substance that can increase the risk of cancer.
The UK medicine regulator today issued a recall for 31 batches of products containing Irbesartan and two batches with Losartan in.
If you are concerned you may be affected by this contact your doctor – but do not stop taking your prescription as this can be dangerous.
The MHRA has said it is a precautionary measure and there is no evidence any harm to patients has been caused.
It is a recall only for pharmacies and wholesalers and not at patient-level. The affected batch numbers can be found here.
Dr June Raine, MHRA Chief Executive, said: “Patient safety is our watchword.
"We’re recalling batches of certain sartan-containing products as a precautionary measure while we continue our investigation.
"It’s important that healthcare professionals check their stock to quarantine and return these batches.
“If you’ve been taking one of the affected products, speak with your doctor or pharmacist before stopping any treatment – they can address any concerns and can advise you on the best course of action.”
Previous recalls of these types of products in 2018 and 2019 are part of an ongoing investigation.
The MHRA is working with other medicines regulators on this issue.
If your blood pressure is too high – which is known as hypertension -, it puts extra strain on your arteries (and your heart) and this may lead to heart attacks and strokes.
For the most part, the lower your blood pressure the betrte.
However, if you experience symptoms of dizziness, nausea, fainting and dehydration, then low blood pressure may be a problem.
If you experience any of those symptoms, it's best to see your GP.
Source: Read Full Article